MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10013
Medical Device Problem Codes Degraded (1153); Unstable (1667); Detachment of Device or Device Component (2907); Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka with the patient already under anesthesia, the real intelligence robotic drill manage to calibrate but failed during burring, even after troubleshooting.It couldn't even grab the bur correctly and it sunk into the drill.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
The real intelligence robotic drill, part number rob10013, serial number (b)(6), intended for treatment was returned for evaluation.The reported problem could not be confirmed with a visual inspection.Nothing was identified visually that contributed to the reported problem.The reported problem was confirmed with a functional evaluation.Kpc/tka testing could not be performed due to the bur not loading to the drill.The housing, motors, and carriage were removed from the drill.There was a considerable amount of debris inside the drill housing and the main drill motor has a damaged slip shaft.In addition, the pin holding the shaft in place was loose inside the housing.The internal components of the carriage were inspected and there was debris inside the ball bearings and not rotating properly.A complaint history review was performed by part number and similar complaints were identified.A review by serial number was performed and no similar complaints were identified.A review of service records indicate the device met all specifications following completion of the service activity.A historical review concluded that no prior escalation actions are applicable to the scope of the reported complaint.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with debris inside the housing and within the internal components, causing it to malfunction.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H6 has been updated (g codes).

Brand Name
REAL INTELLIGENCE ROBOTIC DRILL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23995515
Report Number3010266064-2026-00003
Device Sequence Number18697738
Product Code OLO
UDI-Device Identifier00885556757321
UDI-Public885556757321
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer03/19/2026
03/19/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/23/2026
03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown